MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39575
Medical Device Problem Codes Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the guidewire coating peeled.An amplatz pi guidewire was selected for use in a biliary stenting procedure.A biliary stent was successfully placed in the left bile duct.After placement of the stent, the amplatz was removed.During removal the wire coating peeled from the wire.Some fragments of the coating could have remained attached to the implanted biliary stent.The procedure was completed with the original devices.There were no patient complications.
 
Additional Manufacturer Narrative
Evaluation by manufacturer: the unit was returned with its original pouch batch (b)(6).Overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The device was inspected according to the procedure.The guidewire was returned, and it was observed that the core wire was detached at 2.5 cm from distal tip, and the coil wire was unraveled.The pouch was returned, and it was observed that the pouch information matches with the complaint information.Under microscope, it was observed that the core wire was detached at 2.5 cm from distal tip, and the core wire was unraveled.
 
Event or Problem Description
It was reported that the guidewire coating peeled.An amplatz super stiff guidewire was selected for use in a biliary stenting procedure.A biliary stent was successfully placed in the left bile duct.After placement of the stent, the amplatz was removed.During removal the coating peeled from the guidewire.Some fragments of the coating could have remained attached to the implanted biliary stent.The procedure was completed with the original devices.There were no patient complications.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16014107
Report Number2124215-2022-53178
Device Sequence Number17735228
Product Code DQX
UDI-Device Identifier08714729295723
UDI-Public08714729295723
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K843017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 02/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Model Number39575
Device Catalogue Number39575
Device Lot Number0029462719
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer01/26/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date02/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown